Chemotherapy for leukaemia following previous pelvic radiotherapy is associated with severe enteritis and haemorrhagic cystitis.

2.50
Hdl Handle:
http://hdl.handle.net/10541/85769
Title:
Chemotherapy for leukaemia following previous pelvic radiotherapy is associated with severe enteritis and haemorrhagic cystitis.
Authors:
Macheta, M; Chopra, Rajesh; Morgenstern, Godfrey R; Chang, James
Abstract:
We describe two patients who developed extensive ulceration, haemorrhage and necrosis of bladder or bowel following treatment with intensive chemotherapy for acute leukaemia. Major surgical intervention was required in both cases. Both patients had previously undergone pelvic radiotherapy for gynaecologic malignancy and had suffered symptoms of chronic radiation-induced cystitis and enteritis. Bowel and bladder histology showed evidence of chronic radiation cystitis or enteritis. We postulate that combined mucosal toxicity secondary to cytotoxic therapy and chronic radiation-induced damage to bowel or bladder mucosa resulted in critical ischaemia, ulceration and necrosis of bowel and bladder. Caution must be exercised in the treatment of patients receiving intensive chemotherapy if there is a history of chronic radiation enteritis or cystitis, and dosage reductions may be justified.
Affiliation:
Clinical Haematology, Manchester Royal Infirmary, UK. mac@machetam.freeserve.co.uk
Citation:
Chemotherapy for leukaemia following previous pelvic radiotherapy is associated with severe enteritis and haemorrhagic cystitis. 2001, 80 (8):485-7 Ann. Hematol.
Journal:
Annals of Hematology
Issue Date:
Aug-2001
URI:
http://hdl.handle.net/10541/85769
DOI:
10.1007/s002770100325
PubMed ID:
11563597
Type:
Article
Language:
en
ISSN:
0939-5555
Appears in Collections:
All Paterson Institute for Cancer Research

Full metadata record

DC FieldValue Language
dc.contributor.authorMacheta, Men
dc.contributor.authorChopra, Rajeshen
dc.contributor.authorMorgenstern, Godfrey Ren
dc.contributor.authorChang, Jamesen
dc.date.accessioned2009-11-10T10:54:34Z-
dc.date.available2009-11-10T10:54:34Z-
dc.date.issued2001-08-
dc.identifier.citationChemotherapy for leukaemia following previous pelvic radiotherapy is associated with severe enteritis and haemorrhagic cystitis. 2001, 80 (8):485-7 Ann. Hematol.en
dc.identifier.issn0939-5555-
dc.identifier.pmid11563597-
dc.identifier.doi10.1007/s002770100325-
dc.identifier.urihttp://hdl.handle.net/10541/85769-
dc.description.abstractWe describe two patients who developed extensive ulceration, haemorrhage and necrosis of bladder or bowel following treatment with intensive chemotherapy for acute leukaemia. Major surgical intervention was required in both cases. Both patients had previously undergone pelvic radiotherapy for gynaecologic malignancy and had suffered symptoms of chronic radiation-induced cystitis and enteritis. Bowel and bladder histology showed evidence of chronic radiation cystitis or enteritis. We postulate that combined mucosal toxicity secondary to cytotoxic therapy and chronic radiation-induced damage to bowel or bladder mucosa resulted in critical ischaemia, ulceration and necrosis of bowel and bladder. Caution must be exercised in the treatment of patients receiving intensive chemotherapy if there is a history of chronic radiation enteritis or cystitis, and dosage reductions may be justified.en
dc.language.isoenen
dc.subjectHaemorrhageen
dc.subjectFemale Genital Canceren
dc.subjectLeukaemiaen
dc.subjectRadiation-Induced Canceren
dc.subject.meshAdult-
dc.subject.meshAntineoplastic Agents-
dc.subject.meshCystitis-
dc.subject.meshEnteritis-
dc.subject.meshFemale-
dc.subject.meshGenital Neoplasms, Female-
dc.subject.meshHemorrhage-
dc.subject.meshHumans-
dc.subject.meshLeukemia-
dc.subject.meshMiddle Aged-
dc.subject.meshNeoplasms, Radiation-Induced-
dc.subject.meshPelvis-
dc.subject.meshRadiation Injuries-
dc.subject.meshUrinary Bladder Diseases-
dc.titleChemotherapy for leukaemia following previous pelvic radiotherapy is associated with severe enteritis and haemorrhagic cystitis.en
dc.typeArticleen
dc.contributor.departmentClinical Haematology, Manchester Royal Infirmary, UK. mac@machetam.freeserve.co.uken
dc.identifier.journalAnnals of Hematologyen

Related articles on PubMed

All Items in Christie are protected by copyright, with all rights reserved, unless otherwise indicated.